MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 BULLET TIP STEM INSERTER SHAFT; HIP INSTRUMENTS : INSERTION DEVICES

DEPUY ORTHOPAEDICS, INC. 1818910 BULLET TIP STEM INSERTER SHAFT; HIP INSTRUMENTS : INSERTION DEVICES
Catalog Number 259807435
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that after impaction, the stem sat up proud and wouldn¿t fully seat.Stem extractors wouldn¿t thread into the implant to extract.Believed the bullet too inserter may have damaged the threads on impaction.There was a 30 minutes surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> examination of the returned bullet tip stem inserter did not confirm any product problem or contribution to the reported event.If additional information is received; it will be evaluated and processed per depuy procedures.  if information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BULLET TIP STEM INSERTER SHAFT
Common Device Name
HIP INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8754278
Report Number1818910-2019-97521
Device Sequence Number2037992
Product Code HWR
UDI-Device Identifier10603295148418
UDI-Public10603295148418
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number259807435
Device Lot NumberMT38577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR